J Asthma Allergy Clin Immunol.  2002 Mar;22(1):124-128.

A case of carbamazepine-induced anticonvulsant hypersensitivity syndrome expressing eosinophilic pneumonia

Affiliations
  • 1Institute of Allergy, Department of Internal Medicine, Yonsei University College of Medicine. pkmin119@yonsei.md

Abstract

Anticonvulsant hypersensitivity syndrome is a potentially fatal drug reaction with cutaneous and systemic reactions to the arene oxide-producing anticonvulsants: phenytoin, carbamazepine, and phenobarbital. In most cases, the hallmark features of fever, rash, and lymphadenopathy are accompanied by multiorgan-system abnormalities. We experienced a 41-year-old man with a carbamazepine-induced reaction, presenting with fever, rash, eosinophilia, hepatitis, and eosinophilic pneumonia. Because symptoms persisted in spite of discontinuation of carbamazepine, we administered a systemic steroid. After use of the steroid, symptoms were relieved and liver and pulmonary functions improved gradually.

Keyword

anticonvulsant hypersensitivity syndrome; carbamazepine
Full Text Links
  • JAACI
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
Copyright © 2021 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr